Page 3 of 5 FirstFirst 12345 LastLast
Results 21 to 30 of 43

Thread: Stop taking Neurontin?

  1. #21
    Bump for hoping others will share their experience discontinuing Neurontin, and if others experience the above symptoms.
    Last edited by quadvet; 07-03-2008 at 08:07 AM.

  2. #22

    Constipation Cure

    Quote Originally Posted by alan
    Because of constipation, I've never gotten to high enough dosages of any opiate (methadone, MSContin, or Oxycontin - tried 'em all) to relieve my pains. I plan to try the long-acting dilaudid when it comes out, along with shitloads of laxatives, if needed to reach an effective dose.

    For those taking pain meds, get a GOOD colon cleanser from hi health or others. It is in capsule form Take as needed as directed. It works like magic! I have not had that problem since!

  3. #23
    I've cut myself down to 300 mg twice a day and sometimes I forget to take my morning to us but I don't notice any difference. I was taking 3600 mg a day but it was giving me some severe memory problems so I cut down slowly. I notice in a couple of days if I haven't had it so I continued to take it. That's my experience, but I learned how to cope with my pain for the most part. It never really dips below 5 but I'm used to it so I try not to complain anymore.
    C-5/6, 7-9-2000
    Scottsdale, AZ

    Make the best out of today because yesterday is gone and tomorrow may never come. Nobody knows that better than those of us that have almost died from spinal cord injury.

  4. #24

    Neurontin gave me a lot of neurological problems

    Hi David -
    I'm getting into this conversation late but wanted to post my story since i found it helpful to read others'. I was searching online for people like me who developed neurological problems when taking Neurontin.

    I'm a 31 year old female who injured my coccyx in 2008 and my tailbone is now sitting on a nerve which causes me pain. Back in April of 2009, I was given a compounded creme with Neurontin in it for the pain and after three weeks of use, I developed neuropathy (tingling and burning) in my hands/feet and tongue. None of my doctors believed it could be the neurontin causing this and i had a million tests to rule out various neurological disease. The neuropathy continued to progress even after i stopped using the medication. In September, a doctor convinced me to start taking neurontin in pill form because they didn't believe that Neurontin was the original trigger of my neuropathy. I was in enough pain that i agreed. I was taking 300mg twice a day. On the 5th day, i noticed that my joints were all killing me, including my jaw which is now extremely tight. I developed tmj, tinnitus, hyperacusis (hyper-senstive hearing), hyper sensitiviy to light, weakness in my facial muscles and breathing problems. None of these have gotten better even though i've been off Neurontin for over a month.

    My Neurologist is completely baffled over why i developed these problems and basically said there was nothing else she could do to help me.

    Aside from the tailbone injury, i was very healthy before taking Neurontin. Has anyone else had anything similar happen after taking this medication?
    Last edited by celery; 11-09-2009 at 09:39 AM.

  5. #25
    I quit taking it because of the following:

    clouded thinking ability
    weight gain
    nausea

    After awhile the side effects did go away except for the weight gain. I could look at food and gain weight.

  6. #26
    Senior Member goldnucs's Avatar
    Join Date
    Dec 2001
    Location
    Tucson, AZ USA / San Carlos, Sonora, Mexico
    Posts
    559
    I take 600mg, 4x/day......The most severe side effect is blurred vision and I think that over the past year my overall vision has become noticeably worse, although I don't know hw much is attributable to the neurontin.
    Rick Goldstein
    GO! Mobility Solutions
    facebook.com/goes.anywhere

  7. #27
    I recently went cold turkey on the neurontin (from 4x600mg) just to see what would happen. I found that the pain wasn't any worse, just more frequent. That is, I spent more time at "peak pain" than I did before. I wanted to stay off it but I've started taking it again because even a small amount of relief helps. I haven't noticed the severe side-effects mentioned here though.

  8. #28
    Senior Member
    Join Date
    Dec 2004
    Location
    Alberta, Canada
    Posts
    7,176
    I've quit taking it and have felt much better since. I felt hungover 24/7 while taking neurontin. I haven't taken any meds for a couple of years now. I feel less polluted.

  9. #29
    Zero - I am glad you did well after stopping Neurontin cold turkey. I just want to get it out there that stopping cold turkey from a high dose of Neurontin, Lyrica, or other anti-seizure drugs is risky. It could precipitate seizures. What a bummer that would be! So better may have been to lower the dose gradually, if only to prevent potential seizures.

    May I ask what dose did you return to to give you relief?

  10. #30
    Quote Originally Posted by arndog View Post
    Zero - I am glad you did well after stopping Neurontin cold turkey. I just want to get it out there that stopping cold turkey from a high dose of Neurontin, Lyrica, or other anti-seizure drugs is risky. It could precipitate seizures. What a bummer that would be! So better may have been to lower the dose gradually, if only to prevent potential seizures.

    May I ask what dose did you return to to give you relief?
    I'd never heard that stopping neurontin could cause seizures, thanks for the note. I do know baclofen withdrawl can be dangerous.

    Lately I've been taking 300mg morning, 600mg noon and 600mg night, so I'm just over half the daily dose I was at before. I'm still experiencing a lot of pain in the evening though.

    I've been offered a Lyrica sample to try but I'm hesitant. I don't want to start the process of gradual increasing resistance to a new med, I want a pain management solution that will be stable long term.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •